Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 13, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 30, 2022, 2:51 AM CDT for 16 counties in Texas. It took effect at Mar 30, 2022, 6:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 2:51 AM CDT (07:51 UTC)
- In effect from
- Mar 30, 2022, 6:00 AM CDT
- Expired
- Mar 30, 2022, 12:36 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 3324 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WWUS74 KLUB 300751 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 251 AM CDT Wed Mar 30 2022 TXZ021>032-035>038-301800- /O.NEW.KLUB.WI.Y.0013.220330T1100Z-220330T1800Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King- Including the cities of Turkey, Tulia, Guthrie, Silverton, Lubbock, Cee Vee, Muleshoe, Spur, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona, Olton, Hale Center, Dumont, Memphis, Farwell, Childress, Paducah, Littlefield, Plainview, Dimmitt, Roaring Springs, Crosbyton, Bovina, Floydada, Ralls, Amherst, and Hart 251 AM CDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...The extreme southern Texas Panhandle and northern South Plains and northern Rolling Plains. * WHEN...From 6 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 01
1 follow-up statement
523 WWUS74 KLUB 301736 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1236 PM CDT Wed Mar 30 2022 TXZ021>032-035>038-301845- /O.CAN.KLUB.WI.Y.0013.000000T0000Z-220330T1800Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King- Including the cities of Turkey, Tulia, Guthrie, Silverton, Lubbock, Cee Vee, Muleshoe, Spur, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona, Olton, Hale Center, Dumont, Memphis, Farwell, Childress, Paducah, Littlefield, Plainview, Dimmitt, Roaring Springs, Crosbyton, Bovina, Floydada, Ralls, Amherst, and Hart 1236 PM CDT Wed Mar 30 2022 ...WIND ADVISORY IS CANCELLED... Winds have generally fallen below 31 mph; therefore, the threat has ended. $$ GKendrick
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 12:22 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 30, 12:22 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1222 AM CDT Wed Mar 30 2022 .AVIATION... Breezy winds out of the west overnight will increase in speed out of the north just before daybreak with a cold front moving into the region. This front will also bring a chance of MVFR CIGS and a chance of light rain showers to all TAF sites. However, these lowered flight categories are expected to be relatively brief, clearing out by late morning. Afterwards, northerly winds will continue to be brisk through the afternoon hours on Wednesday. && PREV DISCUSSION... /issued 257 PM CDT Tue Mar 29 2022/ SHORT TERM... Windy conditions are expected to persist through the late evening as an upper low, noted on 19Z (2 PM), mid-level water vapor continues to move east towards the area. Head of the low, a mid-level jet of 60 kt has formed over much of the region. With warm temperatures and steep lapse rates, we are still expecting to mix higher winds down to the surface, which supports the current High Wind Warning and Wind Advisory continuance through their expiration time at 9PM this evening. The upper low is expected to become an open trough as it nears our region. At the surface, West Texas Mesonet indicates the dryline located along a line from Childress to Crosbyton to Tahoka. This dryline is expected to continue to mix east through the afternoon. Where the dryline ends up this afternoon will determine the location of initiation as lift from the approaching trough moves over the region, with current thinking being that the dryline will be near a line from Truscott to Guthrie to Jayton by the time of initiation. With deep-layer shear of near 60kt and MUCAPE of 500-1000 J/kg, storms could be severe, with the potential of winds up to 60 mph and hail up to 1". These storms will move off to the east pretty quick with storm motions of 35 kt expected. Behind the dryline, the potential will exist for high based convection, which could result in downbursts late this afternoon into this evening. A pacific front will push into the area late this afternoon and could bring the potential for showers. These showers will struggle as the sub-cloud layer will be rather dry. Even after it does saturate, rainfall will be light over the southern Texas Panhandle, northern Rolling Plains, and northern South Plains. Any rain that exists should come to an end by sunrise. An "arctic front" will push through later tonight, increasing winds going into the morning and afternoon hours. The surface gradient will decrease through the afternoon, resulting in breezy winds through the rest of the afternoon. GKendrick LONG TERM... A secondary upper level trough will swing southeastward over the central Plains Wednesday behind the initial wave that will have shifted to the east of the forecast area by daybreak Wednesday. The mid-level reflection of the upper low will be further to west, progged to move from the Sangre de Cristos at 21Z Wednesday to the eastern Panhandle by 06Z Thursday. While moving into a low moisture environment, this wave should have enough lift and moisture associated with it to generate some light showers, although they should be diminishing in coverage from northwest to southeast as the low weakens. Shortwave ridging will then produce a pleasant day with temperatures slightly cooler than normal and winds downright light for this time of year. The next upper level short will quickly move in behind the upper ridging in an increasingly progressive upper flow. The bulk of the energy associated with this trough should stay to the north of the forecast area, but some morning showers ahead of the trough will be possible, mainly across the northern zones, while isolated dryline thunderstorms late afternoon to early evening are night out of the question as the upper trough helps sharpen the dryline, although as most of the time this early in the spring, capping will likely be a big issue. Finally, another sharp upper level trough is progged to take shape over the western CONUS by late weekend which could bring the next shower and/or wind chances to the forecast area early next work week. FIRE WEATHER... High winds and very dry conditions will continue through this afternoon and evening, resulting in critical to extreme fire weather conditions across the region. Relative humidity values will start to slowly increase through the evening, but critical conditions will exist through at least 11 PM. Therefore, the Red Flag Warning remains in effect for the entire area until 11 PM. Winds will come down some overnight, and relative humidity values will increase above 30% before a cold front pushes through the area late. Though RH values will be above 30%, post frontal northerly winds above 25 mph will result in rapid spread of any ongoing fire. Cooler temperatures and RH values around 20% will result in low to maybe critical concerns for tomorrow, though winds will remain at least 15- 20 mph. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Mar 29, 10:49 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1049 PM CDT Tue Mar 29 2022 TXZ021>044-310400- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1049 PM CDT Tue Mar 29 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Sustained post-frontal winds may exceed 30 mph over portions of the area Wednesday morning. Otherwise, the probability for widespread hazardous weather is low Wednesday afternoon through next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 29, 9:16 PM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Lubbock TX
916 PM CDT Tue Mar 29 2022
TXZ044-300245-
Stonewall TX-
916 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of southeastern
Stonewall County through 945 PM CDT...
At 916 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hamlin, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Old Glory and Us-380 Near The Haskell-Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10026 3301 10031 3327 9999 3296 9999
TIME...MOT...LOC 0216Z 233DEG 42KT 3299 10017
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
GKendrickLocal storm report, Mar 29, 10:34 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1034 PM CDT TUE MAR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM NON-TSTM WND GST 3 N HART 34.42N 102.11W
03/29/2022 M69 MPH CASTRO TX MESONET
1225 PM NON-TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
03/29/2022 M65 MPH HOCKLEY TX MESONET
WEST TEXAS MESONET
0207 PM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
03/29/2022 M60 MPH COCHRAN TX MESONET
WEST TEXAS MESONET
0211 PM NON-TSTM WND GST 2 ENE TULIA 34.54N 101.74W
03/29/2022 M60 MPH SWISHER TX MESONET
WEST TEXAS MESONET
0246 PM NON-TSTM WND GST 2 ENE TULIA 34.54N 101.74W
03/29/2022 M68 MPH SWISHER TX MESONET
WEST TEXAS MESONET
0413 PM NON-TSTM WND GST 2 ENE TULIA 34.54N 101.74W
03/29/2022 M65 MPH SWISHER TX MESONET
SUSTAINED WIND 46 MPH.
0432 PM NON-TSTM WND GST 1 S PLAINVIEW 34.18N 101.71W
03/29/2022 M59 MPH HALE TX MESONET
SUSTAINED WIND 40 MPH.
0456 PM NON-TSTM WND GST 1 NE AMHERST 34.02N 102.40W
03/29/2022 M58 MPH LAMB TX MESONET
0458 PM NON-TSTM WND GST 5 ENE ABERNATHY 33.88N 101.76W
03/29/2022 M58 MPH HALE TX MESONET
0520 PM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
03/29/2022 M68 MPH COCHRAN TX MESONET
SUSTAINED WIND 47 MPH.
0521 PM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
03/29/2022 M69 MPH COCHRAN TX MESONET
SUSTAINED WIND SPEED 47 MPH.
0646 PM NON-TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
03/29/2022 M59 MPH HOCKLEY TX MESONET
0653 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.19W
03/29/2022 M64 MPH HOCKLEY TX MESONET
SUSTAINED WIND 49 MPH.
0701 PM NON-TSTM WND GST 6 NNE LUBBOCK 33.67N 101.82W
03/29/2022 M60 MPH LUBBOCK TX ASOS
SUSTAINED WIND 40 MPH.
&&
EVENT NUMBER LUB2200173 LUB2200174 LUB2200175 LUB2200176 LUB2200178
LUB2200179 LUB2200180 LUB2200181 LUB2200182 LUB2200183 LUB2200184
LUB2200185 LUB2200186 LUB2200187
McQueenThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:31 PM CDT | Blowing Dust Advisory | LUB | Crosby, Dickens, Floyd, Garza, Hale, Hockley and 4 more | 89 min |
| Mar 29, 9:01 PM CDT | Wind Advisory | LUB | Briscoe, Castro, Crosby, Dickens, Floyd, Garza and 10 more | 119 min |
| Mar 29, 9:16 PM CDT | Special Weather Statement | LUB | Stonewall | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.